Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 5, 2017Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Jan 5, 2017, 7:31 PM EST for Jefferson County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2017, 7:31 PM EST (00:31 UTC)
Expired
Jan 5, 2017, 8:30 PM EST
In force
59 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 48 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS81 KBUF 060031
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
731 PM EST THU JAN 5 2017

NYZ007-008-060130-
Lewis-Jefferson-
731 PM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN LEWIS AND
JEFFERSON COUNTIES...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will continue through evening across much of central Jefferson
and northern Lewis counties. This band is expected to remain nearly
stationary through the evening.  Later tonight, the band will move a
little to the south and focus squarely on the Tug Hill Plateau. 

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings.

This includes Interstate 81 between exits 40 and 49.
 
LAT...LON 4366 7626 4378 7629 4383 7636 4387 7635
      4385 7645 4394 7646 4396 7642 4396 7634
      4402 7636 4405 7642 4409 7642 4430 7563
      4410 7519
$$

Zaff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 7:08 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 5, 7:08 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
708 PM EST Thu Jan 5 2017

.SYNOPSIS...
A deep trough over the Northeast will maintain a prolonged period of
winter's cold through the weekend, with heavy lake effect snows
oscillating east of the Eastern Great Lakes through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
Significant lake effect snows will continue through this time
period.

Regional radars indicate two intense bands of lake effect snow off
both lakes this evening. Off Lake Erie...the band of
snow...producing snowfall rates of 3 to 4 inches per hour has just
about reached its northern extent...from the city of Buffalo to the
airport and out towards Genesee County in a much weaker state.

Off Lake Ontario a band of snow is oriented across Jefferson and
northern Lewis County...impacting the City of Watertown...Fort Drum
and out towards Harrisville. Lighter, upslope snows continue across
NE Oswego County and the Tug Hill. This snow band too has about
reached its northern extent.

A shortwave is pushing eastward...near the western end of Lake
Erie/Ohio this early evening and will pass just south of the state
line tonight. This feature will continue to supply additional
synoptic moisture for the snowbands to feed off this evening.

The additional moisture has increased snowfall rates within the Lake
Erie snowband to 3 to as much as 4 inches per hour...while off Lake
Ontario a similar snowfall rate is occuring.

For Lake Erie...As the upstream shortwave passes us this evening,
moisture will begin to thin some, and as surface winds veer in
response to the shortwave passage, the band of lake effect snow will
move southward. As the band of snow becomes more perpendicular to
the long axis of Lake Erie snowfall rates should diminish by late
this evening.

Tomorrow lake inversion heights will still remain around 7 to 8K
feet over Lake Erie as 850 hPa temperatures bottom out around -20C.
A westerly flow will produce lake effect snow over the Southern
Tier, and Ski Country. Though less moisture will be available and
more of a multi banded structure additional snowfall of 2 to 4
inches will be possible.

For Lake Ontario...Lake effect snows will continue across northern
Jefferson and northern Lewis Counties tonight. The band of snow over
the long fetch of the lake remains anchored with deep surface
convergence along the lake.

Lake effect snow will continue to remain heavy overnight with
sufficient low level moisture and inversion heights around 9 to 10K
feet. While the bulk of the snow will fall just to the north of
Oswego County, there will remain an upslope wind that will produce
snow across the Tug Hill region of Oswego County, with several
additional inches falling overnight. Higher snowfall totals of an
additional foot will be likely overnight across Jefferson and
northern Lewis County.

Tomorrow this band of snow will settle a bit southward behind the
shortwave. This will orient the snows south of Watertown, and more
across the entire Tug Hill region...including northern Oswego
County. With low level moisture diminishing snowfall rates will do
likewise tomorrow, with additional snow around one half to one foot
on the Tug Hill Plateau.

Temperatures will remain cold through this period. Overnight lows
will drop into the single digits to lower teens. Highs tomorrow will
climb back into the teens to lower 20s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
...Lake snows to continue...

Simply more of the same into the weekend, with passing shortwaves
and attendant synoptic moisture enhancement within slowly departing
upper level trough axis. Cold air will remain, and it will be plenty
cold enough to continue the ongoing lake effect snow assault.

Details: Lake snows will be ongoing Friday evening in outstanding
over-lake instability environment. This will especially be the case
off Lake Ontario where lake induced equilibrium levels will run
around 10k feet. Target areas in a general westerly flow regime will
be the Chautauqua Ridge eastward across the Ski Country well south
of Buffalo off Lake Erie, and across or in the vicinity of the Tug
Hill Plateau off Lake Ontario. It appears that these areas east of
Lake Ontario will be likely to pick up additional significant
amounts, while somewhat lesser snowfall totals more likely east of
Lake Erie.

Saturday and Saturday night, model soundings showing the low level
flow across our region will begin to back some and also become more
sheared as the core of the upper level trough and attendant weak
surface trough approach our region from the northwest. This will
result in the lake snows briefly lifting a bit further northward
toward the Buffalo and Watertown areas while also weakening some
during the day. The trough will then drop southeastward across our
region, with an attendant increase in moisture and large-scale lift
likely to at least briefly invigorate the lake snows for a time.

Following the passage of this trough, the steering flow across our
region should veer more sharply to more northwesterly Sunday and
Sunday night. This will force the lake snows to shift to areas
southeast of the lakes and become more multi-banded in nature, which
should result in weaker activity compared to that of the previous
few days. Nonetheless, with rather cold air remaining in place,
additional possibly significant snowfall amounts will still remain a
possibility into Sunday evening, before backing winds and rapidly
increasing shear force the bands to lift back north and weaken
further overnight.

Outside of the main lake effect areas, this period will merely be
largely dry and cold, with some general snow showers accompanying
the passage of the core of the upper trough/attendant surface trough
Saturday night and Sunday morning.

Temperatures through the period will be solidly below average, with
highs in the upper teens to mid 20s Saturday giving way to only the
mid to upper teens Sunday, when the coldest air of the period will
be crossing our region. Overnight lows generally in the upper single
digits to the mid teens through Saturday night, before lowering a
bit more Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Leftover lake snows should finally diminish on Monday as low level
ridging slides by to our south and forces winds to back around to
south-southwest and become rather sheared, and introduces a sharply
lowering capping inversion.

Latest medium range models continuing to suggest the large scale
flow regime will go through some rather significant changes heading
into the beginning of next week as elongated and vigorous upper
level Pacific jet plows across the northern Conus, giving a
decidedly more zonal appearance. This will force the northward
retreat of the current cold anomalies during the midweek period and
allow a developing warm air advection regime takes over. Pattern
does remain active however, with tightening thermal gradient
interacting with passing fast moving waves. Initial moisture starved
wave arrives Monday night and Tuesday, bringing the threat for some
light snow or a light rain/snow mix.

Still some timing and magnitude uncertainties, but indications are
next more robust wave arrives Wednesday, bringing the likelihood of
widespread precipitation. Attendant warm air advection should be
strong enough to support a rain, with colder air coming in behind
the system Wednesday night/Thursday to bring a mix then eventual change
over to snow. Temperature aloft look o get cold enough for some
lake enhancement by Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Lake effect snow will be the major concern this TAF cycle, with two
significant plumes off both Lake Erie and Ontario impacting the
KBUF/KART airfields. Light synoptic snows this evening, in addition
to lake effect snow will impact the KJHW terminal.

Off Lake Erie, a band of snow has about reached its northern extent
across the KBUF airport. There are additional snow streams across
the KIAG airfield that will continue through the evening hours. In
addition the Lake Erie band is bringing light snow to near
KROC...with MVFR flight conditions. As winds veer, this lake effect
snow will begin to push southward tonight, with improving conditions
across the northern Niagara Frontier and KROC...and poor conditions
then increasing across the Southern Tier. Expect a prolonged period
of IFR or lower flight conditions across the KJHW terminal this TAF
cycle. Lake effect snows will then continue tomorrow across the
Southern Tier...though not as intense.

Off Lake Ontario, a band of lake effect snow will continue to impact
the KART airfield with reduced visibilities within snow. This band
of snow is expected to continue across the airfield for another 3
hours or so before slowly starting to drop southward as surface
winds begin to veer some behind the passage of a shortwave. This
band of snow will then orient across the Tug Hill region for the
bulk of the remainder of the TAF cycle...with localized LIFR flight
conditions.

Outlook...

Friday afternoon through Saturday...Lake effect snow with attendant
LIFR/IFR east of the lakes...and MVFR/VFR elsewhere.
Sunday...VFR/MVFR with a chance of snow showers. Lake effect snow
likely with IFR flight conditions SE of the Lakes.

Monday...Mainly VFR. A chance of light lake effect snow east of the
lakes.

Tuesday...MVFR/VFR within a chance of rain and snow.

&&

.MARINE...
As the strong surface low exits across eastern Canada and towards
the northern Atlantic the winds over the Eastern Great Lakes will
continue to diminish. Small craft advisories will continue on the
lakes through the night.

Looking further out...Friday and the weekend...a general cold
westerly flow may kick up enough at points to occasionally bring
some lower-end advisory-worthy winds and waves to the
region...however winds will be nowhere near as strong as we will see
today and tonight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 5 PM EST Friday for NYZ006>008-
     012-019-020-085.
     Lake Effect Snow Advisory until 1 AM EST Friday for NYZ011.
     Lake Effect Snow Warning until 1 AM EST Friday for NYZ010.
MARINE...Small Craft Advisory until 4 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 7 AM EST Friday for
         LOZ043>045.
         Small Craft Advisory until 4 AM EST Friday for LOZ042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jan 5, 2:53 PM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
253 PM EST THU JAN 5 2017

NYZ012-019-020-085-062000-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
253 PM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

LAKE EFFECT SNOW WILL CONTINUE TO TARGET THE WESTERN SOUTHERN TIER
INTO THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-013-014-021-062000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
ALLEGANY-
253 PM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-062000-
NORTHERN ERIE-
253 PM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-062000-
GENESEE-
253 PM EST THU JAN 5 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-062000-
OSWEGO-JEFFERSON-LEWIS-
253 PM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

LAKE EFFECT SNOW WILL CONTINUE TO TARGET AREAS EAST OF LAKE
ONTARIO THROUGH THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-062000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
253 PM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 5, 6:49 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
649 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             2 NE LACKAWANNA         42.84N  78.80W
01/05/2017  M6.0 INCH        ERIE               NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1700075

WCH
Special weather statement, Jan 5, 7:04 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Buffalo NY
704 PM EST THU JAN 5 2017

NYZ010>012-019-020-085-060130-
Southern Erie-Cattaraugus-Chautauqua-Wyoming-Northern Erie-Genesee-
704 PM EST THU JAN 5 2017

...INTENSE LAKE BAND FINALLY ON THE MOVE AND WEAKENING THIS
EVENING...

A lake band that stalled just south of Buffalo should start to move
east and quickly lose its lake connection this evening. The hardest
hit areas...Lackawanna, West Seneca, and Hamburg may still see
another 2 to 6 inches before 9 PM.  By about that time, the band
will crash into the shoreline and produce a burst of snow from
Ripley northeast up the Thruway to Hamburg.  All areas not currently
experiencing snow south of Buffalo may see a quick burst later this
evening with amounts ranging from 1-4 inches, before the band
weakens and reorients itself overnight over the Southern Tier.

Traffic in the hardest hit areas are at a standstill. Travelers who
would like to head south across the band should wait it out until
road crews can clear the roads.  Those stuck in traffic that can
navigate to retail establishments should do so so road crews can get
through.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Batavia, Depew,
Dunkirk, Fredonia, Lancaster and Hamburg.

This includes Interstate 90 between exits 61 and 50A.

LAT...LON 4244 7950 4253 7939 4260 7919 4272 7909
      4280 7892 4288 7892 4294 7879 4301 7797
      4215 7963 4225 7977 4228 7973 4231 7977

Zaff
Local storm report, Jan 5, 7:14 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
714 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             2 S BUFFALO             42.86N  78.86W
01/05/2017  M6.0 INCH        ERIE               NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1700076

THOMAS
Local storm report, Jan 5, 7:17 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
717 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     SNOW             BUFFALO                 42.89N  78.86W
01/05/2017  E15.0 INCH       ERIE               NY   PUBLIC

&&

EVENT NUMBER BUF1700077

WCH
Local storm report, Jan 5, 7:31 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             3 SSW MARILLA           42.81N  78.55W
01/05/2017  M14.5 INCH       ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1700078

SJW
Special weather statement, Jan 5, 7:31 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
731 PM EST THU JAN 5 2017

NYZ007-008-060130-
Lewis-Jefferson-
731 PM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN LEWIS AND
JEFFERSON COUNTIES...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will continue through evening across much of central Jefferson
and northern Lewis counties. This band is expected to remain nearly
stationary through the evening.  Later tonight, the band will move a
little to the south and focus squarely on the Tug Hill Plateau.

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings.

This includes Interstate 81 between exits 40 and 49.

LAT...LON 4366 7626 4378 7629 4383 7636 4387 7635
      4385 7645 4394 7646 4396 7642 4396 7634
      4402 7636 4405 7642 4409 7642 4430 7563
      4410 7519

Zaff

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 7:04 PM ESTSpecial Weather StatementBUFChautauqua, Erie86 min
Jan 5, 8:36 PM ESTSpecial Weather StatementBUFChautauqua, Wyoming84 min
Jan 5, 8:39 PM ESTSpecial Weather StatementBUFJefferson81 min
Jan 5, 9:49 PM ESTSpecial Weather StatementBUFChautauqua86 min
Jan 5, 9:56 PM ESTSpecial Weather StatementBUFLewis79 min
Jan 6, 1:19 PM ESTSpecial Weather StatementBUFChautauqua56 min
Jan 6, 2:23 PM ESTSpecial Weather StatementBUFChautauqua112 min
Jan 6, 2:37 PM ESTLake Effect Snow WatchBUFCattaraugus, Chautauqua20 hr
Jan 6, 3:58 PM ESTSpecial Weather StatementBUFErie62 min
Jan 6, 4:03 PM ESTSpecial Weather StatementBUFJefferson57 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.